Alert archive / Idaho / Red Flag Warnings in 2021
Red Flag Warning 14, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Sep 6, 2021, 8:18 AM MDT for 6 counties in Idaho. It took effect at Sep 6, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2021, 8:18 AM MDT (14:18 UTC)
- In effect from
- Sep 6, 2021, 12:00 PM MDT
- Expired
- Sep 6, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Idaho County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 100 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4053 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWUS85 KBOI 061418 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 818 AM MDT Mon Sep 6 2021 ...RED FLAG WARNING FOR THIS AFTERNOON THROUGH THIS EVENING... .Wind gusts will increase this afternoon and early evening as a dry cold front moves by to our north. Wind gusts will be strongest on ridgelines across eastern portions of the zones. Very low relative humidities below 15 percent will combine with gusty winds to create critical fire weather conditions. IDZ402-403-421-070300- /O.NEW.KBOI.FW.W.0014.210906T1800Z-210907T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 818 AM MDT Mon Sep 6 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST... WHICH ARE FIRE WEATHER ZONES 402...403 AND 421... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon today to 9 PM MDT this evening. * WINDS...Gusts up to 30 mph. * RELATIVE HUMIDITY...7 to 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will occur shortly. && $$ W
1 follow-up statement
200 WWUS85 KBOI 070233 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 833 PM MDT Mon Sep 6 2021 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT... IDZ402-403-421-070345- /O.EXP.KBOI.FW.W.0014.000000T0000Z-210907T0300Z/ Eastern Payette National Forest-Northern Boise National Forest- Southern Boise National Forest/Western Sawtooth National Forest- 833 PM MDT Mon Sep 6 2021 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 402...403 AND 421... With the sun down, relative humidity values are increasing and winds are decreasing. Therefore, the warning will be allowed to expire on schedule at 9 pm MDT. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 6, 3:06 AM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 6, 3:06 AM MDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Boise ID 306 AM MDT Mon Sep 6 2021 .SHORT TERM...Today through Wednesday night...An upper high centered over the southern Great Basin will extend northward today and Tuesday. This will add several degrees to already well above normal temperatures while keeping a very dry air mass over the region. West-northwest flow ahead of the building ridge axis today will bring gusty winds to higher elevations of w-central Idaho, similar in magnitude to yesterday. After lighter winds Tuesday higher elevations will see gusty winds again on Wednesday as the upper high slides into central UT, shifting flow aloft to the southwest. Mid-upper level flow will continue to direct wildfire smoke into the region, so expect concentrations to increase today and Tuesday. Southwest flow on Wednesday could redirect some of the smoke from Oregon, but we will remain downwind of CA wildfires. .LONG TERM...Thursday through Monday...Mostly dry weather and warm temperatures are expected Thursday and into the weekend as west- southwest flow aloft dominates the region. This flow will continue to be favorable for the influx of wildfire smoke that's originating from CA and OR. Meanwhile, moisture transport in the flow will allow for a slight chance of mountain showers/thunderstorms each day, but forecast confidence remains low for now. By late Sunday and Monday, temperatures should drop below normal as an upper level trough approaches the area. Guidance continues to be out of sync for this period, keeping forecast confidence low into early next week. && .AVIATION...Mostly VFR. Widespread smoke layers creating periods of MVFR visibility and terrain obscurations. Surface winds: variable 12 kt or less. Winds aloft at 10k ft MSL: westerly 10-20 kt. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...DG LONG TERM....SH AVIATION.....SH
Nearby
Red Flag Warnings in Idaho, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.